MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3.5-6-3D-ES
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the axium prime coil was embolized into the right side acom aneurysm.However, the coil failed to detach.The detachment was attempted 3 times and the device was retrieved.The coil was reported to have successful been retrieved but stretched in the hub as resistance was encountered.3 coils were successfully implanted with the same instant detacher.There was no resistance when the coil was advanced.A continuous flush was used during the procedure.A new detacher was not used, and manual detachment was not attempted.No patient injury was reported.The device and the ancillary devices were prepared according to the instructions per the ifu.This event occurred during the treatment of a right acom aneurysm that was unruptured and saccular.The max diameter was 3.6mm with a neck width of 1.4mm.The blood flow was normal and the vessel tortuosity was minimal.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation, device returned - additional information h6.Evaluation codes - additional information, device evaluation h10.Additional manufacturer narrative - additional information, device evaluation the device was returned as part of this investigation.Analysis found there was no damage on the pusher with the actuator interface, coupler tube, positive load indicator, break indicator and all crimps present and intact.There is no indication that any mechanical or manual detachment attempts were performed.The coin was found to be present and pushed up against the lumen stop; with the shield coil present and intact.The axium prime implant coil was found to be damaged and stretched within the introducer sheath with the polypropylene filament intact.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.No damages were found with the introducer sheath.Based on the analysis performed, the axium prime coil was confirmed to have ¿non-detachment¿ as the pusher was returned with the implant coil still attached.However, it is possible the cause of the non-detach due to the instant detacher used by physician as there was no issue with detachment using an in-house instant detacher.Since the instant detacher and microcatheter were not returned, any contribution of the instant detacher and microcatheter to the ¿non-detachment¿ and ¿coil stretch¿ could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8658607
Report Number2029214-2019-00500
Device Sequence Number13911249
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot NumberA655311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1